Thank you so much for this post. I am on Cis/Gem and just finished my third treatment on Friday, 11/29. This is my week off then I'm back on for two Fridays starting 12/13. I am hoping to be able to get enough of this treatment in me to shrink the tumors.
My main side effects are swollen feet, ankles and legs. Even though I'm careful to elevate my legs the first two days after treatment, the swelling doesn't seem to ever go away completely. It doesn't hurt me but can be a little tender when I touch my feet or legs. I feel I can deal with it as long as the chemo is working. I am urinating ok so I don't think it's a kidney issue.
The other issue is my stomach being so bloated. That is very uncomfortable and makes it impossible to zip/button pants. I have been on a laxative/stool softener regimen for awhile due to constipation issues. The doctor did mention that my tumors that grew significantly are pressing against other organs in my abdomen area and can cause swelling. But it seems the bloating got worse after I started Gem/Cis 11/8. Again, I will deal with it if it helps the tumors shrink.
And then the fatigue - it can be overwhelming. But I will deal with all of this if the chemo helps me!
Some background info...I am 58 yrs old. I was 56 when I was diagnosed with adenocarcinoma unknown primary in 8/11. I had a tumor wrapped around my hepatic/celiac arteries and a tumor running along my portal vein. I had a few different chemos and traditional radiation. But then in February 2013, after my scheduled PET scan and MRI, the diagnosis changed to cholangiocarcinoma stage IV, because of the tumor found in my liver. So in March I met with a radiation oncologist at Sloan Kettering in NYC and in May started Stereostatic Body Radiation Therapy (SBRT). At that time I became jaundiced but they let me finish the five SBRT treatments and after that a metal stent (May 2013) was put in the bile duct in my liver and thankfully it worked to bring down my bilirubin and continues to do so as of today!!! So I was able to start chemo - Paclitaxel until it became ineffective last month (November 2013). That's when I was told the tumors had grown significantly and there are two new, small tumors - one in my abdomen and one in my liver. So now I am on the Gem/Cis and hoping it helps.
Sorry for rambling on but I thought the background info would be helpful.
Love & Peace,